Tennessee, 2017Strong Wind in Tennessee, March 7, 2017
March 7, 2017 · NWS OHX · 1 event in 1 county or zone
Gusty south winds up to 40 mph during the early morning hours on March 7 caused one report of wind damage near Springfield in Robertson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty south winds up to 40 mph during the early morning hours on March 7 caused one report of wind damage near Springfield in Robertson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 7, 12:50 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 7, 12:50 AM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1250 AM CST Tue Mar 7 2017
.UPDATE...
FOR MORNING DISCUSSION.
&&
.DISCUSSION...
A wind advisory has been issued for all of Middle Tennessee until
noon and for the Cumberland Plateau until 3 pm. A strong cold
front will enter Middle Tennessee early Tuesday morning and will
move through the mid state throughout the day. Winds ahead and
just behind the front will be unusually strong, with sustained
speeds of 20 to 30 mph and gusts as high as 50 mph.
&&
.AVIATION...
06Z TAF DISCUSSION.
Winds are gusting 25 to 30 knots at all TAF sites this evening.
Don't expect winds to let up until the frontal passage Tuesday.
CKV could see passing showers now through 12z when a line of
showers and gusty winds will enter the western portions of the mid
state. Precip chances will increase for BNA by 13z and for CSV
around 17z. Precip may be heavy enough to bring cigs down to MVFR
and maybe even IFR levels Tuesday morning. Visibilities may also
decrease as the main line of showers passes through the area.
Conditions will drastically improve Tuesday afternoon behind the
front. Winds will decrease to 5 to 10 knots and become westerly by
00z at BNA and CKV. CSV may see low clouds persist close to 06Z
before clearing out.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 PM CST this afternoon FOR Cannon-Clay-
Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-
Pickett-Putnam-Van Buren-Warren-White.
Wind Advisory until noon CST today FOR Bedford-Cheatham-Davidson-
Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.
&&
DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Mar 7, 12:42 AM CST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1242 AM CST Tue Mar 7 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-071130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1242 AM CST Tue Mar 7 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Rest of Tonight
A wind advisory is in effect for all of Middle Tennessee for the
rest of tonight...for sustained winds of 20 to 30 mph and wind
gusts as high as 40 to 50 mph. These winds will be increasing
ahead of a line of thunderstorms that is forecast to reach the
Tennessee River near dawn. Winds this high can easily blow down
branches and shallow rooted trees. In addition, when the line of
thunderstorms arrives there could be a few thunderstorms, with
similarly strong and potentially damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A wind advisory will remain in effect into Tuesday...for sustained
winds of 20 to 30 mph...and gusts as high as 40 to 50 mph. Winds
this high can easily blow down branches and shallow rooted trees.
In addition, a line of thunderstorms will sweep across the area,
and a few of the thunderstorms could produce similarly strong and
potentially damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
19
Strong Wind, Robertson
- When
- March 7, 3:19 AM CST
- Where
- Robertson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A tree and power lines were blown down at 4558 Highway 161 around 2 miles north of Springfield. The Springfield Airport AWOS located 2 miles west of this location measured a peak wind speed of 25 mph and peak wind gust of 39 mph at 155 AM CST.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Michigan, March 7 to 8, 2017$1.0 million · 62 kt wind · 9 events
- Damaging Winds in Kentucky, March 7, 2017$202,000 · 83 kt wind · 6 events
- Damaging Winds in Missouri, March 7, 2017$230,000 · 74 kt wind · 2 events
- High Wind and Strong Wind in Colorado, March 7, 20171 injured · $100,000 · 81 kt wind · 11 events
- Tornado and Damaging Winds in Arkansas, March 7, 2017$130,000 · EF0 · 5 events
- Hail and Damaging Winds in Mississippi, March 7, 2017$65,000 · 1.5 in hail · 10 events
- Damaging Winds in Illinois, March 7, 2017$94,000 · 74 kt wind · 2 events
- High Wind in South Dakota, March 7, 201764 kt wind · 26 events
- High Wind in Michigan, March 7, 2017$30,000 · 53 kt wind · 2 events
- High Wind and Strong Wind in Wisconsin, March 7 to 8, 20171 injured · $5,000 · 59 kt wind · 12 events
- High Wind in North Dakota, March 7, 201752 kt wind · 18 events
- Hail and Damaging Winds in Illinois, March 7, 2017$4,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 686062.